Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva and Fat Content in Meals
Jan 13, 2002

Hello there:

I have been on Sustiva & Combivir for a year-and-a-half now and am doing well on it with no side effects. The only real anoyance I have is in restricting my fat intake with Sustiva. I try to keep the grams of fat in my evening meal (which is when I take Sustiva) below 30g., but definately notice if I eat more (a bit dizzy, and night sweats) - so... 1. Is it only Sustiva that has this reaction and 2. What is the time window of fat intake to affect the Sustiva? Would it be affected if I had a very high fat meal at noon, even if I took the Sustiva at 8p.m.?

Many thanks for your advice. This site is a true God-send for many of us and your heroic efforts at disseminating information are more appreciated than I can say.

Response from Dr. Henry

A high fat meal of taken at the same time as Sustiva could result in increased levels of Sustive which could result in more side effects. Many patients take Sustiva before going to bed or soon after getting up. Higher fat meals can be consumed as long as they are several hours before or after the Sustiva is taken. In your example, it would be OK to consume a higher fat meal at noon and take Sustiva at 8 PM. There are some food restrictions for other drugs (i.e. DDI on an empty stomack or Crixivan after only a light snack). KH



Previous
Managing Hiv and side effects of treatment
Next
Sticky mucous w/blood from sinuses

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement